Jump to content
CrazyBoards.org

If Depakote is making me too stupid to work


Recommended Posts

OK. So, I take 500mg of Depakote/day(along with 60mg cymbalta am, and 50mg trazodone pm).

I take it at night to help me sleep as well as help regulate my moods.

But the thing is, it gives me this brain fog, can't remember the right word, forgetfulness senior moment stuff.

It hasn't been a problem before, but at my new job I need to be sharp.

Last visit to the cunt, er i mean pdoc, she suggested lowering the dose to 250.

Of course she has totally forgotten this. (see random rant in People Suck on how she is crazier than I am, ever was, or ever will be) And so she suggests trying a new med. Well gee-iminy, I don't WANT to try a new drug. I am SICK of trying new drugs. This one has no unpleasant side effects, and seems to be doing its job because i feel, dare I say, stable and normal.

But I am STUPID.

I WON'T take the med that might give you the death rash because, well hell, i HAD a death rash and damn near died from it. read up on Stephen Johnson's Syndrome. I'm not tempting fate twice.

And my understanding is the other options make a person even stupider than Depakote.

BTW, the peedoc said that she has never heard of anyone havign this brain fog symptom with Depakote. Now have I been hallucinating or have i not read that others here report the same thing?

ok. that's it.

$#%^$(%(%^*^%)^%&$#@@#%(_&%%#

ETA: look, i know we're supposed to do our own homework, and i have tried, but i can't focus anymore, and what i can focus on falls back out of my head very shortly thereafter. i hate this. i used to be smart. really. this is so gaddamn hard. this depakote seems to have done miracles in normalizing my life, and yet, i feel so stupid all the time i am not sure if its a life i want to have ... and then there's the part of me that thinks, hell, the drugs arent really doing anything at all. its all just been situational, and my situation has improved. who the hell knows. i just feel so lost and without a clue on this.

Link to comment
Share on other sites

My neuro and pdoc both acknowledge what they both call "cognitive dulling" on the valproates... But both just laugh it off (both my doctors have a serious thing abboout laughing at everything)... After about a year it is wearing off, either that or I'm getting used to being dopey... either way I can live with it...

... i should stay away from the med boards here, I can't really oofffer anythinng other than to say I'm as dumb as dog shit too.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...